Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Quit methadone. Having withdrawal symptoms such as persistent headache, lack of energy. Curing time?

I was on methadone 50mgs for about a year, my doctor and i tried to slowly come off but i couldn t do it. Two weeks ago i decided to just stop and it was hell but i feel as though i made it. I feel much better today than last week. That said i have stoped feeling better the last 4-5 days presistant headache and my guts are still a mess also no energy. My question is how long till I m normal again? I feel as though i m going to have a mental breakdown.
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. Methadone is a medication which acts like opium. Its half life is longer than opium, so the withdrawal symptoms take longer to go away. The best way is to decrease it gradually, since it can out a lot of pressure on the nervous system. Or you can ask you doctor to give you a medication for the symptoms you have. For example if you have sleep problem, mood problem or appetite change he can give the proper medication. I wish you the best health.
Answered: Sun, 10 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor